Illinois, 2002

Tornado in Illinois, November 10, 2002

November 10, 2002 · NWS PAH · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 10, 2:46 AM CST, 10 hours 55 minutes earlier.

Area forecast discussion, Nov 10, 2:46 AM CST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
246 AM CST SUN NOV 10 2002

BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POTENTIAL FOR NEXT ROUND
OF SEVERE WX STARTING LATE THIS MORNING. CLUSTER OF THUNDERSTORMS
OVER THE EASTERN SECTIONS OF THE CWA AT EARLY MORNING CONTINUE TO
WEAKEN AS THEY MOVE EAST.

STRONG COLD FRONT ALONG WITH IMPRESSIVE UPPER DYNAMICS WILL CROSS
THE CWA STARTING LATE THIS MORNING. EXPECT THE FRONT TO ENTER THE
EXTREME WESTERN PORTIONS OF THE CWA AROUND 10 AM AND EXIT THE
SOUTHEASTERN SECTIONS AROUND 8 OR 9 PM. 50 TO 60 KT LOW LEVEL
JET...100+ KT UPPER LEVEL JET...STRONG COLD FRONT...SFC DEWPOINTS IN
THE LOW TO MID 60S...MID LEVEL LAPSE RATES OF 6 TO 7 DEGREES
C/KM...WILL ALL COMBINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS
ACROSS THE LOWER OHIO AND MID MISSISSIPPI RIVER VALLEYS TODAY.
STORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT WITH
STORM MOVEMENT TO THE NORTHEAST AT 40 TO 50 MPH. ALSO THE WIND SHEAR
PROFILE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED
SUPERCELLS/TORNADOES AND/OR BOW ECHOES PRODUCING SIGNIFICANT WIND
DAMAGE. FEEL LIKE THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR
OVER THE SE TWO THIRDS OF THE CWA...BUT SINCE SPC HAS ALL BUT THREE
OF OUR EXTREME WESTERN COUNTIES IN A SLIGHT RISK OR HIGHER
TODAY...WILL MENTION THE POTENTIAL FOR SEVERE STORMS IN ALL ZONES.

IN THE WAKE OF THE FRONT HIGH PRESSURE BUILDING ACROSS THE REGION
WILL USHER MUCH COOLER AIR BACK INTO THE AREA ALONG WITH PARTLY
CLOUDY SKIES THROUGH THE BETTER PART OF THURSDAY. WILL MAKE NO
CHANGES AT THIS TIME BEYOND THE 4TH PERIOD (MONDAY NIGHT).

FWC/MAV MOS NUMBERS SIMILAR SO FOLLOWED CLOSELY.

.PAH...NONE.

PACKETT
Hazardous weather outlook, Nov 10, 12:30 PM CST, 1 hour 11 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

...THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK WITH
ISOLATED STRONG TORNADOES EXISTS THIS AFTERNOON...

.DAY ONE...
THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER CONTINUES THIS AFTERNOON
IN ADVANCE OF A STRONG COLD FRONT. THE RISK OF WIDESPREAD WIND
DAMAGE AND STRONG TORNADOES IS HIGHEST OVER WESTERN KENTUCKY...WHERE
THERE IS A HIGH RISK OF SEVERE STORMS. ELSEWHERE...A MODERATE RISK
OF SEVERE WEATHER EXISTS OVER SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA...AS WELL AS EXTREME SOUTHEAST MISSOURI. TORNADO WATCHES
HAVE ALREADY BEEN ISSUED FOR PARTS OF THE REGION. A LINE OF STRONG
TO SEVERE STORMS WAS FORMING ALONG THE FRONT EARLY THIS AFTERNOON.
THE FRONT WILL MOVE RAPIDLY SOUTHEAST...PASSING ACROSS THE LOWER
OHIO VALLEY LATE THIS AFTERNOON...AND EAST OF HOPKINSVILLE BY MID
EVENING. BREAKS IN THE CLOUD COVER HAVE ALLOWED SUNSHINE TO WARM
TEMPERATURES WELL INTO THE 70S...CREATING PLENTY OF INSTABILITY.
WIND FIELDS ALOFT ARE VERY STRONG...FAVORING ORGANIZED SEVERE
THUNDERSTORMS INCLUDING THE POSSIBILITY OF SIGNIFICANT TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED WHERE IT HAS NOT ALREADY
BEEN REQUESTED. ALL PERSONS ARE URGED TO MONITOR THE LATEST WATCH
AND WARNING INFORMATION...AND REVIEW THEIR TORNADO SAFETY
PROCEDURES.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

YORK

In the hours before

Special weather statement, Nov 10, 1:12 PM CST, 29 minutes before
ILZ084-MOZ076-101945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CST SUN NOV 10 2002

...STRONG STORM CROSSING MISSISSIPPI RIVER...

A STRONG STORM IS CURRENTLY CROSSING THE MISSISSIPPI RIVER FROM
PERRY COUNTY MISSOURI...TOWARD GORHAM ILLINOIS. THIS STORM HAS THE
POTENTIAL FOR 40 TO 50 MPH WINDS...ONE HALF INCH HAIL AND VERY
HEAVY RAINFALL. THIS STORM MAY INTENSIFY AND BECOME SEVERE AS IT
CONTINUES TO MOVE NORTHEAST AT 50 MPH TOWARD ELKVILLE.

IF YOU LIVE IN JACKSON COUNTY REMAIN ALERT FOR RAPIDLY CHANGING
CONDITIONS. A TORNADO WATCH IS IN EFFECT UNTIL 5 PM CST.
Local storm report, Nov 10, 1:35 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    10W WAPPAPELLO            MO   WIND DAMAGE
11/10/02   WAYNE                          TREE REPORTED DOWN AT HWY
                                          172 & HWY 67 REPORTED BY
                                          LAW ENFORCEMENT

The radar

The Paducah radar (KPAH), 96 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Franklin

When
November 10, 1:41 PM CST to 1:42 PM CST
Where
Franklin County, 2 mi N of Royalton
Rating
F0
Path length
0.5 mi
Path width
50 yd
Property damage
$1,000
Reported by
NWS STORM SURVEY
Coordinates
37.883, -89.117

A weak tornado caused some tree damage as it crossed a highway just north of Royalton. The tornado was spawned by the same supercell thunderstorm that produced a longer-track tornado in Jackson County.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2002Every state in 2002This day in weather historyThe tornado archive for Illinois, 2002Warnings in Illinois, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323010.